Relaxation of optimal control problems in Lp-SPACES

Nadir Arada

ESAIM: Control, Optimisation and Calculus of Variations (2010)

  • Volume: 6, page 73-95
  • ISSN: 1292-8119

Abstract

top
We consider control problems governed by semilinear parabolic equations with pointwise state constraints and controls in an Lp-space (p < ∞). We construct a correct relaxed problem, prove some relaxation results, and derive necessary optimality conditions.

How to cite

top

Arada, Nadir. "Relaxation of optimal control problems in Lp-SPACES." ESAIM: Control, Optimisation and Calculus of Variations 6 (2010): 73-95. <http://eudml.org/doc/197357>.

@article{Arada2010,
abstract = { We consider control problems governed by semilinear parabolic equations with pointwise state constraints and controls in an Lp-space (p < ∞). We construct a correct relaxed problem, prove some relaxation results, and derive necessary optimality conditions. },
author = {Arada, Nadir},
journal = {ESAIM: Control, Optimisation and Calculus of Variations},
keywords = {Optimal control problems; relaxation; generalized Young measures; stability properties; Pontryagin's principle.; relaxed controls; noncompact control sets; compactification; semilinear control systems; necessary optimality conditions},
language = {eng},
month = {3},
pages = {73-95},
publisher = {EDP Sciences},
title = {Relaxation of optimal control problems in Lp-SPACES},
url = {http://eudml.org/doc/197357},
volume = {6},
year = {2010},
}

TY - JOUR
AU - Arada, Nadir
TI - Relaxation of optimal control problems in Lp-SPACES
JO - ESAIM: Control, Optimisation and Calculus of Variations
DA - 2010/3//
PB - EDP Sciences
VL - 6
SP - 73
EP - 95
AB - We consider control problems governed by semilinear parabolic equations with pointwise state constraints and controls in an Lp-space (p < ∞). We construct a correct relaxed problem, prove some relaxation results, and derive necessary optimality conditions.
LA - eng
KW - Optimal control problems; relaxation; generalized Young measures; stability properties; Pontryagin's principle.; relaxed controls; noncompact control sets; compactification; semilinear control systems; necessary optimality conditions
UR - http://eudml.org/doc/197357
ER -

References

top
  1. N.U. Ahmed, Properties of relaxed trajectories for a class of nonlinear evolution equations on a Banach space. SIAM J. Control Optim.21 (1983) 953-967.  Zbl0524.49008
  2. N. Arada and J.P. Raymond, State-constrained relaxed control problems for semilinear elliptic equations. J. Math. Anal. Appl.223 (1998) 248-271.  Zbl0911.35018
  3. N. Arada and J.P. Raymond, Stability analysis of relaxed Dirichlet boundary control problems. Control Cybernet.28 (1999) 35-51.  Zbl0943.49010
  4. J.M. Ball, A version of the fundamental theorem for Young's measures, in PDE's and Continuum Models of Phase Transition, edited by M. Rascle, D. Serre and M. Slemrod. Springer, Berlin, Lecture Notes in Phys.344 (1989) 207-215.  Zbl0991.49500
  5. E. Casas, The relaxation theory applied to optimal control problems of semilinear elliptic equations, in System Modelling and Optimization, edited by J. Dolezal and J. Fidler. Chapman & Hall, London (1996) 187-194.  Zbl0880.49032
  6. E. Di Benedetto, Degenerate Parabolic Equations. Springer-Verlag, New York (1993).  
  7. R.J. DiPerna and A.J. Majda, Oscillation and concentrations in the weak solutions of the incompressible fluid equations. Comm. Math. Phys.108 (1987) 667-689.  Zbl0626.35059
  8. L.C. Evans, Weak Convergence Methods for Nonlinear Partial Differential Equations, CBMS 74. American Mathematical Society (1990).  
  9. H.O. Fattorini, Infinite Dimensional Optimization and Control Theory, Encyclopedia of Mathematics and its Applications. Cambridge University Press (1998).  
  10. R.V. Gamkrelidze, Principles of Optimal Control Theory. Plenum Press, New York (1978).  Zbl0401.49001
  11. A. Ghouila-Houri, Sur la généralisation de la notion de commande optimale d'un système guidable. Rev. Franç. Info. Rech. Oper.1 (1967) 7-32.  Zbl0153.20403
  12. D. Kinderlehrer and P. Pedregal, Characterizations of Young measures generated by gradients. Arch. Rational Mech. Anal.115 (1991) 329-365.  Zbl0754.49020
  13. D. Kinderlehrer and P. Pedregal, Gradients Young measures generated by sequences in Sobolev spaces. J. Geom. Anal.4 (1994) 59-90.  Zbl0808.46046
  14. P.L. Lions, The concentration-compactness principle in the calculus of variations: The locally compact case, Parts. 1 and 2. Ann. Inst. H. Poincaré Anal. Non Linéaire1 (1984) 109-145, 223-283.  Zbl0541.49009
  15. E.J. McShane, Necessary conditions in the generalized-curve problems of the calculus of variations. Duke Math. J.7 (1940) 513-536.  Zbl0023.39801
  16. N.S. Papageorgiou, Properties of the relaxed trajectories of evolution equations and optimal control. SIAM J. Control Optim.27 (1989) 267-288.  Zbl0678.49002
  17. J.P. Raymond, Nonlinear boundary control of semilinear parabolic equations with pointwise state constraints. Discrete Contin. Dynam. Systems3 (1997) 341-370.  Zbl0953.49026
  18. J.P. Raymond and H. Zidani, Hamiltonian Pontryaguin's principles for control problems governed by semilinear parabolic equations. Appl. Math. Optim.39 (1999) 143-177.  Zbl0922.49013
  19. T. Roubícek, Relaxation in Optimization Theory and Variational Calculus. De Gruyter Series in Nonlinear Analysis and Applications (1997).  Zbl0880.49002
  20. T. Roubícek, Convex locally compact extensions of Lebesgue spaces anf their applications, in Calculus of Variations and Optimal Control, edited by A. Ioffe, S. Reich and I. Shafrir. Chapman & Hall, CRC Res. Notes in Math.411, CRC Press, Boca Raton, FL (1999) 237-250.  Zbl0964.49012
  21. M.E. Schonbek, Convergence of solutions to nonlinear dispersive equations. Comm. Partial Differential Equations7 (1982) 959-1000.  Zbl0496.35058
  22. L. Tartar, Compensated compactness and applications to partial differential equations. Nonlinear Analysis and Mechanics, Heriott-Watt Symposium IV, Pitmann Res. Notes in Math.39 (1979).  
  23. J. Warga, Optimal control of differential and functional equations. Academic Press, New York (1972).  Zbl0253.49001
  24. X. Xiang and N.U. Ahmed, Properties of relaxed trajectories of evolution equations and optimal control. SIAM J. Control Optim.31 (1993) 1135-1142.  Zbl0785.93051
  25. L.C. Young, Lectures on the Calculus of Variations and Optimal Control Theory. W.B. Saunders, Philadelphia (1969).  Zbl0177.37801

NotesEmbed ?

top

You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.

    
                

Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.